# SDR IJA2006F00000

- Difficulty date: December 9, 2005
- Submitted: January 23, 2006
- Operation: Air carrier
- Aircraft: N912EM
- Make and model: Aerosp AS355N
- Aircraft serial: 5560
- Engine: Tmeca ARRIUS1A
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Bearing
- Part number: 6006F4212M16AMDT
- Condition: Failed
- Location: T/R Dr Shaft Fan
- Part time: 2,615 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

AC ON NORMAL FLIGHT.  AT END OF FIRST LEG OF FLIGHT, PILOT SHUTDOWN THE ENGINES. PILOT THEN NOTICED A NOISE NEAR THE REAR OF AC.  MAINT WAS NOTIFIED AND AC WAS GROUNDED UNTIL FURTHER NOTICE.  AC WAS MOVED BY TRUCK TO HANGER.  DISASSEMBLY WAS CONTINUED AND FOLLOWING PART HAD TO BE REPLACED DUE TO BEARING FAILURE.  2 EA BRGS, SHAFT, FAN, FAN STATOR, FAN.  BRG HAD LOCKED UP AND SHAFT WAS TURNING INSIDE BRG.  SHAFT WAS HOT ENOUGH TO BURN OFF THE PAINT AND HAD STARTED TO TWIST.  SHAFT WOULD HAVE TWISTED OFF AND THE TAIL ROTOR WOULD HAVE STOPPED TURNING WITHIN A FEW MINUTES.  (K)
